MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE

WILSON-COOK MEDICAL INC HEMOSPRAY ENDOSCOPIC HEMOSTAT; HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Catalog Number HEMO-10
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continued: section g: 510k: k200972.Investigation evaluation: the product said to be involved was returned in an open tray from the lot number provided in the report with a copy of the complaint form taped to it.The label matches the product returned.Our evaluation of the product said to be involved confirmed the report as it was described.All components were included in the return.Both catheters were included in the return and appear to be unused.The device was returned with the on/off switch in the "on" position.The red activation knob was engaged in the handle indicating activation of the carbon dioxide (co2) cartridge.Powder was observed on the outside of the device, within the device nozzle, and within the tray.When tested as returned the device sprayed a small amount of powder.Powder was noted to be swirling within the powder chamber and co2 can be heard exiting the nozzle when attempting to spray indicating that co2 is passing through the system despite the small amount of powder released.The co2 cartridge audibly discharged upon deactivation and the cartridge was fully punctured.A visual examination of the o-ring and lance inside the handle showed both components to be positioned correctly inside the handle and the lance to be beveled.The inspection of the co2 cartridge and regulator (lance and o-ring) confirm the device was of the current design.The foam was oriented correctly within the handle (slits pointing down towards the red activation knob).When tested with a new co2 cartridge and activation knob, the device sprayed a small amount of powder intermittently.By gently shaking the handle to address possible voids forming in the powder chamber, and compressing the button again, the flow of powder resumed and it began spraying as intended with and without one of the returned catheters attached.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot # said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: the laboratory evaluation of the returned device confirmed the report.The root cause for the report of unable to spray is most likely voids forming within the powder as powder was released, creating empty spaces in the chamber which disrupted the flow of powder.It was noted that the returned catheters appear to be unused indicating this device was likely used with a different catheter which was not provided in the return.Additionally, the minimum required channel size to accommodate a hemo-10 catheter is 3.7mm, the user reported they used a 2.8mm scope supporting that the returned catheters were not used during the procedure.Catheter occlusion can be a cause of this device not being able to spray powder.However, we could not conduct a complete investigation because the used catheter was not returned for evaluation.A corrective action (capa) was initiated to further investigate device failure due to being unable to spray powder.This device is within the scope of the capa.Prior to distribution, all hemospray endoscopic hemostats are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product is included in the scope of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic procedure for a duodenal bulb injury the physician used a cook hemospray endoscopic hemostat.It was reported that during the procedure, and at the beginning of the first shot with the device, no dust [powder] came out.The co2 gas cylinder did not come out [unable to spray].A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
HEMOSPRAY ENDOSCOPIC HEMOSTAT
Common Device Name
HEMOSTATIC DEVICE FOR ENDOSCOPIC GASTROINTESTINAL USE
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key19390118
Report Number1037905-2024-00282
Device Sequence Number7799858
Product Code QAU
UDI-Device Identifier00827002210493
UDI-Public(01)00827002210493(17)241015(10)W4525814
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2024
Device Catalogue NumberHEMO-10
Device Lot NumberW4525814
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2024
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2024
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE PENTAX 2.8MM CHANNEL
Patient SexMale